Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 16, 2007, 5:52 PM EDT for Bristol County, Norfolk County, Massachusetts. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2007, 5:52 PM EDT (21:52 UTC)
- Expired
- May 16, 2007, 6:14 PM EDT
- In force
- 22 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Bristol County, MA, Norfolk County, MA
The radar
The Boston radar (KBOX), 16 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 162152
SVRBOX
MAC005-021-162230-
/O.NEW.KBOX.SV.W.0019.070516T2152Z-070516T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT WED MAY 16 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
NORTHWESTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...NORTH ATTLEBOROUGH...ATTLEBORO...
* UNTIL 630 PM EDT
* AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES WEST OF PLAINVILLE TO 10 MILES SOUTHWEST OF
ATTLEBOROUGH...OR ALONG A LINE EXTENDING FROM WOONSOCKET TO
PROVIDENCE...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FOXBOROUGH...NORTH ATTLEBOROUGH AND ATTLEBOROUGH BY 600 PM EDT...
MANSFIELD AND NORTON BY 605 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4184 7133 4185 7135 4186 7133 4188 7134
4189 7133 4190 7138 4205 7138 4207 7123
4188 7114
$$
MLE1 follow-up statement
000
WWUS51 KBOX 162214
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
613 PM EDT WED MAY 16 2007
MAC005-021-162223-
/O.CAN.KBOX.SV.W.0019.000000T0000Z-070516T2230Z/
NORFOLK MA-BRISTOL MA-
613 PM EDT WED MAY 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORFOLK COUNTY
IN EASTERN MASSACHUSETTS...AND BRISTOL COUNTY IN
SOUTHEAST MASSACHUSETTS IS CANCELLED...
THE STORMS HAVE WEAKENED TO BELOW SEVERE LIMITS. THEREFORE
THE WARNING HAS BEEN CANCELLED.
LAT...LON 4184 7133 4185 7135 4186 7133 4188 7134
4189 7133 4190 7138 4205 7138 4207 7123
4188 7114
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 5:46 PM EDT, 6 minutes earlier.
Area forecast discussion, May 16, 5:46 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
546 PM EDT WED MAY 16 2007
.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS SOUTHERN NEW ENGLAND THIS
EVENING...THEN MOVE OFF THE COAST OVERNIGHT. COOLER CONDITIONS WILL
PREVAIL THU. AN OCEAN STORM WILL DEVELOP OFF THE SOUTHEAST US COAST
THU...THEN MOVE NORTH UP THE EASTERN SEABOARD APPROACHING SOUTHERN
NEW ENG BY SAT. THIS STORM WILL LIKELY BRING AN EXTENDED PERIOD OF
RAIN AND A CHILLY NE WIND LATE THU NIGHT INTO SAT...ESPECIALLY NEAR
THE COAST. HIGH PRESSURE WILL BUILD INTO THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
TORNADO WATCH 277 IN EFFECT UNTIL 7 PM FOR CENTRAL MA/NE CT AND MOST
OF RI.
BOW ECHO IS MOVING THROUGH NORTHERN RI AND WE HAVE RECEIVED SEVERAL
REPORTS OF WIND DAMAGE IN NORTHERN CT. IT WILL WEAKEN AS IT RIDES
INTO MORE STABLE AIR OVER EASTERN MA...BUT MAY STILL BE ABLE TO
PRODUCE WIND DAMAGE IN SE WORCESTER...WESTERN NORFOLK AND WESTERN
BRISTOL COUNTIES BEFORE DOING SO. WE ARE CONSIDERING WARNINGS FOR
THESE LOCATIONS WITH RADAR SHOWING 50KT WINDS DOWN TO 2KFT.
OTHERWISE STRATIFORM RAINS HAVE FILLED IN BEHIND THIS INITIAL LINE
AND WILL BRING SHOWERS/ISOLATED THUNDER TO MOST OF REGION THIS
EVENING.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM THURSDAY/...
HEAVY RAFL WILL BE A THREAT ACROSS EASTERN ZONES TONIGHT AS COLD
FRONT PUSHES EWD ACROSS THE REGION. STRONG LOW LEVEL CONVERGENCE
ACTING ON HIGH PWATS GREATER THAN 1.5 WILL BRING HEAVY RAIN.
THUNDERSTORMS WILL ALSO BE LIKELY BUT INSTABILITY IS MAINLY ELEVATED
THIS EVENING IN THE EAST SO SEVERE THREAT IS MARGINAL.
SIGNIFICANT LOW CLOUDINESS WILL PERSIST IN THE WAKE OF THE FRONT AS
WINDS TURN TO THE NORTHEAST TONIGHT ACROSS THE REGION.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THERE ARE STILL SIGNIFICANT MODEL DIFFERENCES WITH THE HANDLING OF
THE ANOMALOUS OCEAN STORM FRI/SAT AS AMPLIFYING UPPER TROF EVOLVES
INTO A CUTOFF LOW ACROSS MID ATLC REGION. GFS CONTINUES TO APPEAR
TOO FAST IN LIFTING STORM NWD GIVEN CUTOFF LOW DEVELOPING TO THE
SOUTH. NAM IS FURTHEST SOUTH WITH STORM AT 12Z SAT. THE PREFERRED
SOLUTION IS A BLEND OF EC/UK/GGEM WHICH MOVES STORM NWD TO VICINITY
OF SE NEW ENG COAST BY 12Z SAT.
BASED ON THIS TRACK...HEAVIEST RAINFALL WOULD LIKELY BE CONFINED TO
EASTERN NEW ENGLAND AND SO WE WILL HAVE HIGHEST POPS IN THIS AREA
THROUGH SAT. RAIN WILL LIKELY OVERSPREAD COASTAL SE NEW ENG LATE
THU NIGHT AS INVERTED TROF SETS UP SOUTH AND EAST OF NEW ENG WITH
ISENTROPIC LIFT DEVLEOPING. HOW FAR WEST THE RAIN GETS IS STILL
UNCERTAIN BUT IT DOES APPEAR THE PERIOD OF HEAVIEST RAIN WILL BE FRI
AND FRI NIGHT AS NELY LOW LEVEL JET INCREASES AHEAD OF COASTAL
STORM. IT WILL BE UNSEASONABLY CHILLY ON FRI WITH TEMPS ONLY IN THE
UPPER 40S TO LOWER 50S.
SINCE THIS STORM HAS A TROPICAL CONNECTION...HEAVY RAINFALL IS
EXPECTED AND RAINFALL AMOUNTS COULD EASILY APPROACH 2-3 INCHES.
THE FORECAST DOES NOT GET MUCH CLEARER BEYOND SAT. NAM/EC ACTUALLY
IN AGREEMENT IN ROTATING STORM WWD INTO MID ATLC REGION LATE SAT/SAT
NIGHT WITH DRY SLOT MOVING IN. UKMET MOVES STORM NWD THRU SNE BY
12Z SUN WHILE GGEM HAS IT FURTHEST SOUTH NEAR LONG ISLAND WITH RAIN
PERSISTING THROUGH SAT NIGHT.
WE PREFER FURTHER SOUTH ECMWF SOLUTION AS SPRINGTIME CUTOFFS ARE
NORMALLY SLOW TO LIFT NWD. THIS WOULD SUGGEST RAINFALL WILL
GRADUALLY TAPER OFF DURING SAT WITH SLOWLY IMPROVING CONDITIONS INTO
SUN...BUT INSTABILITY SHOWERS ASSOCIATED WITH CUTOFF WOULD LIKELY
PERSIST.
IF ECMWF IS CORRECT...IT WOULD REMAIN UNSETTLED ON MON WITH
CONTINUED NE FLOW BUT WE TOOK THE OPTIMISTIC ROUTE OF THE UKMET/GGEM
AND KEPT IT DRY. MED RANGE GUIDANCE IN AGREEMENT THAT HIGH PRESSURE
WILL BUILD INTO NEW ENGLAND TUE/WED WITH MOSUNNY SKIES EXPECTED.
TEMPS SHOULD BE NEAR SEASONABLE NORMS TUE/WED AS SIFNIFICANT WARMTH
WILL REMAIN TO THE WEST CLOSER TO UPPER RIDGE AXIS.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
THUNDERSTORMS CROSSING THROUGH SOUTHERN NEW ENGLAND OVER THE NEXT
SEVERAL HOURS WILL BRING VISIBILITY AS LOW AS 1/2 MILE. WINDS GUSTS
OF 25 TO 35 KTS HAVE BEEN COMMON IN THE VICINITY OF THUNDERSTORMS.
IN ADDITION...A GUST FRONT CROSSING THROUGH SOUTHEAST MASSACHUSETTS
INCLUDING CAPE COD BETWEEN 4 AND 6 PM WILL BRING ABRUPT WIND GUSTS
TO 35 KTS.
THUNDERSTORMS ARE EXPECTED TO DIMINISH TO SCATTERED SHOWERS THIS
EVENING. SKY CONDITIONS WILL DETERIORATE TO IFR AND LOCALLY LIFR
THIS EVENING. CEILINGS TOMORROW WILL CLIMB TO MVFR AROUND MID
MORNING THURSDAY...EXCEPT FOR CAPE COD AND THE ISLANDS WHERE LOWER
CEILINGS WILL REMAIN.
OUTLOOK THURSDAY NIGHT THROUGH MONDAY...WIDESPREAD MVFR/IFR
CONDITIONS DEVELOPING LATE THU NIGHT THROUGH SAT...ESPECIALLY NEAR
THE COAST AS OCEAN STORM LIFTS NWD UP THE COAST. CONDITIONS MAY
IMPROVE TO MVFR/VFR BY SUN WITH VFR EXPECTED ON MON.
&&
.MARINE...
SHORT TERM...SMALL CRAFT ADVISORIES ARE POSTED FOR THE SOUTHERN
WATERS TODAY AND FOR ALL WATERS TONIGHT. GUSTY SW WINDS WILL REACH
20-30 KNOTS TODAY. NORTHEAST WINDS UP TO 20 TO 30 KNOTS WILL SNEAK
DOWN THE COAST INTO THE MERRIMACK TO PLYMOUTH WATERS LATE THIS
AFTERNOON AND TONIGHT.
A COLD FRONT WILL LIKELY TRIGGER A SQUALL LINE OF POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON...EXITING THE COASTAL WATERS BETWEEN 7
PM AND 10 PM. HAIL AND DAMAGING WINDS ARE POSSIBLE...ALTHOUGH IT
WILL LIKELY BE STRONGEST OVER THE INTERIOR SECTIONS OF SOUTHERN NEW
ENGLAND DURING THE AFTERNOON. THE ACTUAL FRONT WILL EXIT THE WATERS
BY EARLY THU.
LONG TERM...THERE IS LOTS OF UNCERTAINTY WITH WIND/SEAS THU NIGHT
THROUGH SUN DUE TO MODEL SPREAD WITH OCEAN STORM. LEANING TOWARD EC
SOLUTION WOULD SUGGEST AT LEAST SMALL CRAFT ADVISORY NE WINDS LATE
THU NIGHT INTO SAT WITH BUILDING SEAS DURING THIS PERIOD...BUT
CONDTIONS WILL DEPEND ON EXACT TRACK OF THIS STORM.
&&
.TIDES/COASTAL FLOODING...
THE EARLY SAT MORNING HIGH TIDE CYCLE APPEARS TO BE MOST VULNERABLE
TO SOME SPLASHOVER ALONG EAST COASTAL MA WITH PERIOD OF NE WIND
GUSTS 25-30 KTS AND ASTRONOMICAL BOS TIDE AT 11.8 FEET.
HOWEVER...THE EXTENT AND MAGNITUDE OF ANY FLOODING IS VERY UNCERTAIN
AT THIS TIME DUE TO MODEL DIFFERENCES IN THE EVOLUTION OF THE OCEAN
STORM.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THURSDAY FOR ANZ232>235-
237-250-254-255.
&&
SYNOPSIS...KJC
NEAR TERM...NMB/JWD
SHORT TERM...NMB
LONG TERM...KJC
AVIATION...KJC/NMB
MARINE...KJC/NMB
TIDES/COASTAL FLOODING...KJCHazardous weather outlook, May 16, 5:41 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 541 PM EDT WED MAY 16 2007 ANZ230>237-250-254-255-CTZ002-003-MAZ002-003-005>011-013>024-026- NHZ011-012-015-RIZ005-007-172145- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT- TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-BRISTOL RI-NEWPORT RI- 541 PM EDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM MOVING UP THE COAST MAY CAUSE GALES ON THE SOUTHERN COASTAL WATERS ON SATURDAY. THE STORM IS EXPECTED TO STALL TO THE SOUTH OF NEW ENGLAND FRIDAY NIGHT AND SATURDAY BEFORE HEADING NORTHEAST ON SUNDAY. THIS COULD RESULT IN LOCALLY HEAVY RAINFALL TO PORTIONS OF EAST COASTAL AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND FROM FRIDAY NIGHT INTO SUNDAY. THE CONFIDENCE ON THE TRACK OF THIS LOW IS STILL ON THE LOW SIDE...SO STAY TUNED FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CTZ004-MAZ004-012-RIZ001>004-006-008-172145- WINDHAM CT-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI-BLOCK ISLAND RI- 541 PM EDT WED MAY 16 2007 ...TORNADO WATCH 277 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM MOVING UP THE COAST MAY CAUSE GALES ON THE SOUTHERN COASTAL WATERS ON SATURDAY. THE STORM IS EXPECTED TO STALL TO THE SOUTH OF NEW ENGLAND FRIDAY NIGHT AND SATURDAY BEFORE HEADING NORTHEAST ON SUNDAY. THIS COULD RESULT IN LOCALLY HEAVY RAINFALL TO PORTIONS OF EAST COASTAL AND SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND FROM FRIDAY NIGHT INTO SUNDAY. THE CONFIDENCE ON THE TRACK OF THIS LOW IS STILL ON THE LOW SIDE...SO STAY TUNED FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 16, 4:02 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 402 PM EDT WED MAY 16 2007 MAZ005-013-015-016-162030- CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-SUFFOLK MA-WESTERN NORFOLK MA- 402 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORM ENTERING WESTERN NORFOLK COUNTY... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL NEAR OF MEDWAY...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... MILLIS AND MEDFIELD BY 410 PM EDT... NORWOOD AND WESTWOOD BY 420 PM EDT... BRAINTREE AND RANDOLPH BY 430 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. JWD
Special weather statement, May 16, 4:19 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 419 PM EDT WED MAY 16 2007 CTZ002>004-MAZ002>004-008>012-NHZ011-RIZ001-162130- CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN WORCESTER MA- NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WINDHAM CT- 419 PM EDT WED MAY 16 2007 ...SCATTERED THUNDERSTORMS IN SOUTHERN NEW ENGLAND... AT 415 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SHOWERS AND THUNDERSTORMS SCATTERED FROM THE CONNECTICUT RIVER VALLEY TO THE WORCESTER HILLS...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL CONTINUE TO MOVE THROUGH MUCH OF INTERIOR SOUTHERN NEW ENGLAND THROUGH 6 PM...WITH THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND POSSIBLY A TORNADO. FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH. A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT... NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND CHESHIRE COUNTY NEW HAMPSHIRE. JWD
Special weather statement, May 16, 4:36 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 436 PM EDT WED MAY 16 2007 CTZ002>004-MAZ004-011-012-RIZ001-162130- EASTERN HAMPDEN MA-HARTFORD CT-NORTHERN WORCESTER MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 436 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORMS MOVING THROUGH NORTH CENTRAL CONNECTICUT AND ADJACENT PARTS OF WESTERN MASSACHUSETTS... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM BRIMFIELD MASSACHUSETTS TO SOUTH WINDSOR CONNECTICUT...MOVING NORTHEAST AT 45 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL...IN ADDITION TO HEAVY RAIN AND FREQUENT LIGHTNING. THUNDERSTORMS WILL BE NEAR... WALES AND SPENCER BY 450 PM EDT... STURBRIDGE AND HOLLAND BY 500 PM EDT... SCOTLAND AND PLAINFIELD BY 510 PM EDT... FOSTER AND KILLINGLY BY 520 PM EDT... UPTON AND UXBRIDGE BY 530 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH. A TORNADO WATCH IS IN EFFECT UNTIL 6 PM FOR NORTHERN CONNECTICUT... NORTHERN RHODE ISLAND...WESTERN AND CENTRAL MASSACHUSETTS...AND CHESHIRE COUNTY NEW HAMPSHIRE. JWD
Special weather statement, May 16, 5:06 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 506 PM EDT WED MAY 16 2007 MAZ005-014-162130- CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA- 506 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORM APPROACHING CENTRAL MIDDLESEX COUNTY... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF HUDSON...MOVING NORTHEAST AT 45 MPH. WHILE THIS STORM IS EXPECTED TO WEAKEN AS IT REACHES MIDDLESEX COUNTY...IT WILL STILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE THUNDERSTORM WILL BE NEAR... STOW AND MAYNARD BY 520 PM EDT... BEDFORD AND BILLERICA BY 530 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. JWD
Special weather statement, May 16, 5:32 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 532 PM EDT WED MAY 16 2007 MAZ005-012>015-162215- CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN NORFOLK MA- 532 PM EDT WED MAY 16 2007 ...STRONG THUNDERSTORMS HEADING FOR METRO BOSTON... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH FROM WESTBOROUGH TO DOUGLAS...MOVING EAST AT 40 MPH. THUNDERSTORMS WILL BE NEAR... WHITINSVILLE AND UXBRIDGE BY 540 PM EDT... WESTON AND WAYLAND BY 550 PM EDT... CAMBRIDGE AND WATERTOWN BY 600 PM EDT... CHARLESTOWN AND CHELSEA BY 610 PM EDT... MILTON...NORWOOD AND SHARON BY 620 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THUNDERSTORMS APPROACH. JWD
Local storm report, May 16, 5:40 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
540 PM EDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG SHREWSBURY 42.30N 71.72W
05/16/2007 WORCESTER MA AMATEUR RADIO
6 INCH DIAMETER BRANCHES DOWN ON PROSPECT STREET
0300 PM TSTM WND DMG SUTTON 42.15N 71.77W
05/16/2007 WORCESTER MA AMATEUR RADIO
TREE FELL ON COMMUNICATIONS TOWER
0320 PM TSTM WND DMG NORTHBOROUGH 42.31N 71.65W
05/16/2007 WORCESTER MA AMATEUR RADIO
TREE DOWN ON WIRES AT COLLINS ROAD
0320 PM FLOOD SHREWSBURY 42.30N 71.72W
05/16/2007 WORCESTER MA AMATEUR RADIO
CARS IN FLOOD WATERS AT MAINE AVENUE
0321 PM TSTM WND DMG WESTBOROUGH 42.27N 71.62W
05/16/2007 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN
0334 PM TSTM WND DMG LEXINGTON 42.45N 71.23W
05/16/2007 MIDDLESEX MA AMATEUR RADIO
WIRES DOWN ON CARL ROAD AND NORTH STREET
0335 PM FLOOD WORCESTER 42.27N 71.81W
05/16/2007 WORCESTER MA AMATEUR RADIO
SEVERAL CARS TRAPPED IN 6 FEET OF WATER AT CAMBRIDGE AND
ATKINSON STREET
0354 PM NON-TSTM WND DMG WHITMAN 42.08N 70.93W
05/16/2007 PLYMOUTH MA AMATEUR RADIO
WIRES DOWN ON WASHINGTON STREET
0354 PM NON-TSTM WND DMG MANSFIELD 42.02N 71.22W
05/16/2007 BRISTOL MA AMATEUR RADIO
11 TREES AND WIRES DOWN
0355 PM NON-TSTM WND DMG WEST BRIDGEWATER 42.02N 71.00W
05/16/2007 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ACROSS ROAD ON PLEASANT STREET
0400 PM NON-TSTM WND DMG HALIFAX 41.98N 70.87W
05/16/2007 PLYMOUTH MA AMATEUR RADIO
TREES AND WIRES DOWN
0400 PM FLOOD WORCESTER 42.27N 71.81W
05/16/2007 WORCESTER MA AMATEUR RADIO
SOUTHGATE AND SOUTH STREET FLOODED AND IMPASSIBLE
0503 PM TSTM WND DMG EAST WINDSOR 41.85N 72.60W
05/16/2007 HARTFORD CT AMATEUR RADIO
LARGE BRANCHES DOWN. PART OF ROUTE 140 CLOSED
0505 PM HAIL WORCESTER 42.27N 71.81W
05/16/2007 M0.88 INCH WORCESTER MA AMATEUR RADIO
0525 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
05/16/2007 TOLLAND CT AMATEUR RADIO
MANY TREES DOWN
0525 PM TSTM WND DMG POMFRET 41.90N 71.97W
05/16/2007 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN.
&&
BABCOCKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 12:49 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 41 min |
| May 16, 2:24 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 66 min |
| May 16, 3:09 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 32 min |
| May 16, 3:53 PM EDT | Special Marine Warning | BOX | 67 min | |
| May 16, 3:53 PM EDT | Special Marine Warning | BOX | 67 min | |
| May 16, 4:13 PM EDT | Special Marine Warning | BOX | 62 min | |
| May 16, 4:56 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 34 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.